Thunderstorm Wind, Huntingdon
- When
- August 19, 3:42 PM EST
- Where
- Huntingdon County, Warriors Mark
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -78.133
Trees were reported down in Warriors Mark, blocking Route 550.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 19, 1:20 PM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 PM EDT SUN AUG 19 2001 THINGS ARE A-POPPIN IN THE WEST. NOTHING BEASTLY YET...BUT POTENTIAL IS STILL THERE. MANY PSU STUDENTS RETURNED THIS WEEKEND...AND THE METEO TYPES ARE ALL EXCITED ABT SVR POTENTIAL AND STORM CHASING. ALL I CAN SAY IS...BE CAREFUL TEMPS NOT QUITE AS HOT AS I HAD THOUGHT IN THE SOUTH/CENTRAL...THIS SEEMS TO BE TEMPERING ACTIVITY OVER THE SC MTNS ATTM...BUT PROBABLY NOT FOR LONG. AS UPR LOW NOW PROGGD TO DEEPEN SLIGHTLY MORE THAN PREV...BELIEVE THAT FROPA WL BE SLOWER ON THE WHOLE...BUT TIMING ON SAT LOOP PUSHES THE FRONT TO FAR WRN ZNS BEFORE 00Z. NEWEST MESOETA NOW HEAVES THE FRONT THRU THE ERN PT OF THE STATE WITH A DECENT DRY SLOT BEHIND...WHERE IT HUNG IT UP DURING THE MORNING HOURS IN PREV RUNS. A FEW SHRA MAY LINGER DURING THE DAY ON MON...AND WL LEAVE IN LOW CHC POPS MOST PLACES...XCPT FOR THE NW WHERE 40 POPS WL SHOW UP DUE TO PROXIMITY TO COLDER MID LVL AIR. THINGS QUIET DOWN FOR TUE...BUT CHCS RETURN BY LATE WED/THUR. ALTHO WITH FRONT NOW PROGGD BY NEW AVN TO PUSH TO THE SOUTH WISHING TO MAKE A RETURN APPEARANCE...THE CHCS WON/T BE ALL THAT GREAT. TEMPS TO HANG CLOSE TO CLIMO THRU THE PD...PERHAPS A BIT BETTER. .CTP...SPS FOR SLIGHT RISK SEVERE. DANGELO
PAZ004>006-010>012-017>019-024>027-033>035-045-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT SUN AUG 19 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... MCKEAN...CENTRE...SOMERSET...BEDFORD...CAMERON...BLAIR...POTTER... CAMBRIA...CLINTON...WARREN...CLEARFIELD...ELK...CLINTON...CENTRE... HUNTINGDON...MIFFLIN AND FULTON. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HEAD
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Warriors Mark, blocking Route 550.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260337.